Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2005, 11:58 PM CST for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 11:58 PM CST (05:58 UTC)
- Expired
- Apr 1, 2005, 1:00 AM CST
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Caldwell Parish, LA, Ouachita Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 7:05 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 31, 11:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 010558
SVRSHV
LAC021-073-010700-
/O.NEW.KSHV.SV.W.0080.050401T0558Z-050401T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 PM CST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 100 AM CST
* AT 1158 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES WEST OF
CLAIBORNE TO 26 MILES SOUTHWEST OF BROWNSVILLE-BAWCOMVILLE TO 44
MILES SOUTHWEST OF BROWNSVILLE-BAWCOMVILLE...OR ALONG A LINE
EXTENDING FROM RUSTON TO 10 MILES EAST OF JONESBORO TO WINNFIELD...
AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CLAIBORNE AND BROWNSVILLE-BAWCOMVILLE BY 1215 AM CST
WEST MONROE...MONROE AND RICHWOOD BY 1220 AM CST
SWARTZ BY 1230 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 100 AM CST.
LAT...LON 3232 9229 3237 9235 3256 9238 3268 9195
3249 9194 3229 9204 3227 9200 3219 9198
3218 9191 3207 9193 3196 9190 3195 9228
$$
151 follow-up statement
000
WWUS54 KSHV 010637
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 AM CST FRI APR 1 2005
LAC021-073-010700-
/O.CON.KSHV.SV.W.0080.000000T0000Z-050401T0700Z/
OUACHITA LA-CALDWELL LA-
1235 AM CST FRI APR 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CST FOR
CALDWELL AND OUACHITA PARISHES...
AT 1235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
RICHWOOD TO 6 MILES NORTH OF COLUMBIA TO GRAYSON...MOVING EAST AT
50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHERN OUACHITA PARISH THROUGH 1245 AM CST
RURAL EASTERN CALDWELL PARISH THROUGH 1245 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3232 9229 3237 9235 3256 9238 3268 9195
3249 9194 3229 9204 3227 9200 3219 9198
3218 9191 3207 9193 3196 9190 3195 9228
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:15 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 31, 7:15 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 715 PM CST THU MAR 31 2005 .DISCUSSION... ANOTHER ZONE UPDATE JUST SENT TO ADD SVR WATCH NUMBER 115 FOR SAN AUGUSTINE...SABINE...AND SHELBY COUNTIES IN E TX...AND ALL OF N LA. ALSO ADDED HAIL WORDING TO AREAS N OF THE FRONT /IE I-20 ZONES/...AND THE WIND/HAIL COMBO FARTHER S OF THE BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 60 42 69 / 70 30 0 0 MLU 57 60 43 67 / 70 30 0 0 DEQ 49 57 34 67 / 70 40 0 0 TXK 50 58 42 68 / 70 30 0 0 ELD 50 57 41 67 / 70 30 0 0 TYR 52 61 40 71 / 70 20 0 0 GGG 52 60 40 71 / 70 20 0 0 LFK 55 64 41 71 / 60 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Mar 31, 12:00 PM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU MAR 31 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS MOST OF EAST TEXAS...LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST TEXAS... EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...TONIGHT. A STATIONARY FRONT LOCATED FROM NEAR ALEXANDRIA LOUISIANA...TO TYLER TEXAS...TO DALLAS...SEPARATED MOIST AIR TO THE SOUTH FROM DRY AIR TO THE NORTH. THIS FRONT WILL MOVE SLIGHTLY NORTH THIS AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT... WHICH WILL MOVE THROUGH THE FOUR STATE AREA TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL ALSO MOVE EAST TONIGHT ACROSS THE FOUR STATE AREA...TRIGGERING STRONG TO SEVERE THUNDERSTORMS IN THE MOIST AIR...ALONG AND SOUTH OF THE WARM FRONT...MAINLY SOUTH OF INTERSTATE 20. ISOLATED SEVERE THUNDERSTORMS...MAINLY PRODUCING HAIL...COULD ALSO OCCUR NORTH OF THIS FRONTAL BOUNDARY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS AFTERNOON OVER EAST OR NORTHEAST TEXAS...AND MOVE INTO NORTH LOUISIANA THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH TONIGHT. 03
In the hours before
Local storm report, Mar 31, 11:38 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL RUSTON 32.53N 92.64W
03/31/2005 0.88 INCH LINCOLN LA AMATEUR RADIO
&&
JEDLocal storm report, Mar 31, 11:39 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 4 S BENTON 32.63N 93.74W
03/31/2005 60 MPH BOSSIER LA TRAINED SPOTTER
&&
JEDLocal storm report, Mar 31, 11:46 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 6 ENE HALL SUMMIT 32.21N 93.21W
03/31/2005 1.00 INCH RED RIVER LA TRAINED SPOTTER
&&
JEDLocal storm report, Mar 31, 11:48 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM HAIL JONESBORO 32.24N 92.71W
03/31/2005 1.00 INCH JACKSON LA TRAINED SPOTTER
&&
JEDLocal storm report, Mar 31, 11:49 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 2 N STERLINGTON 32.72N 92.06W
03/31/2005 1.75 INCH UNION LA LAW ENFORCEMENT
&&
JEDLocal storm report, Mar 31, 11:52 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 1 E BECKVILLE 32.24N 94.44W
03/31/2005 PANOLA TX EMERGENCY MNGR
*** 4 INJ *** SEVERAL RESIDENCES DAMAGED. 2 PERSONS
HOSPITALIZED.
&&
JEDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:34 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 56 min |
| Mar 31, 7:28 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 62 min |
| Mar 31, 7:45 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 60 min |
| Mar 31, 8:12 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Red River | 63 min |
| Mar 31, 8:20 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 55 min |
| Mar 31, 8:30 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Webster | 60 min |
| Mar 31, 9:15 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 60 min |
| Mar 31, 9:27 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 63 min |
| Mar 31, 9:39 PM CST | Severe Thunderstorm Warning | SHV | Red River | 51 min |
| Mar 31, 9:57 PM CST | Severe Thunderstorm Warning | SHV | Union | 63 min |
| Mar 31, 10:02 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 58 min |
| Mar 31, 10:21 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Red River | 54 min |
| Mar 31, 10:26 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 64 min |
| Mar 31, 10:46 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Webster | 59 min |
| Mar 31, 10:57 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Union | 63 min |
| Mar 31, 11:26 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Winn | 64 min |
| Apr 1, 2:09 AM CST | Severe Thunderstorm Warning | SHV | Grant | 84 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.